New Dr, New meds, New questions

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Not2Spunky
Regular Member


Date Joined Feb 2008
Total Posts : 165
   Posted 7/1/2010 3:48 PM (GMT -7)   
I got so fed up with my Dr. I went in on  May 25th with pretty bad pain which I tolerate well. He told me the pain was from the kidney stone I had in Jan NOT. I knew better. He also put be back on  a higher dose of Pentasa which he lowered before because it makes me throw up. And my CRP was 4.74 and my ESR was 42, which had came down from 60. Ended up back in the hospital CRP of 5.9 with a CT scan impression: 1) Long sebment of thickening of the distal ileum. Main differential diagnosis is Crohn's disease versus infectious etiology. 2) Gallstone. 3) two low density lesions in the spleen probaly represent cysts but are new since previous exam.
Got in to see a new Dr at Tocama Digestive Disease Center in Gig Harbor Dr Oh. He put me on Entacort EC 3mg 3 X a day. Have been feeling much better but unable to sleep and I go in tomorrow for the colonoscopy to see if the thickening is scar tissue or inflamation. I am hoping inflamation from the CRP result. Start my Movie prep at 5PM today. He had me sign a waiver about 6mp. He said that is probably what he will be putting me on. Finally a Dr that will listen to me and try to help me. Now  my questions
Is the Entocort causing my insomnia, I have read nothng about it?
Will  have to stay on the Entocort for 6 months until the 6mp kicks in? It cost me 201$ a month after my copay. I started crying at the pharmacy.
Thank so much, KayC
 
 
 
 RIP my beloved Chihuahua: Roxy
DX with CD of the TI in 2004 by colonoscpy biopsy, with partical obstructions x 3. Anemic, constant elevated ESR & WBC. Constant abd. pain and fatique.    
Meds: Vit B-12 shots monthly, zinc, multi vit, Vit E, Pentasa.    


NiceCupOfTea
Veteran Member


Date Joined Jan 2010
Total Posts : 8545
   Posted 7/1/2010 4:24 PM (GMT -7)   
If the insomnia started at around the same time you started taking the Entocort, it's probably that. Steroids are reknowned for causing insomnia. Having said that, Entocort didn't give me insomnia, but then again I am fairly resistant to steroids. They don't seem to do much for me, good or bad.

The 6MP shouldn't take 6 months to kick in! I know people will say 3-6 months, but typically it will start to work within 2-3 months. You don't have to stay on the Entocort for six months. It won't do you any harm to taper off it, even if the 6MP hasn't started working yet.

I absolutely hate to recommend Prednisone ever, but it is a much cheaper drug than Entocort... I'd stick with the Entocort, though, if you can afford it. It has far fewer side effects.

Good luck with the colonoscopy tomorrow.

tulipg17
Regular Member


Date Joined Jun 2010
Total Posts : 113
   Posted 7/1/2010 6:14 PM (GMT -7)   
I absolutely recommend taking Entercort over prendisone, the side effects I have experienced with prendisone are nothing short of torture. Entercort gave me far fewer side effects and was very effective. I did gain weight while on Entercort, but it was much slower than with prendisone, but that was the only side effect (no insomnia). I don't remember having any side effects with the 6mp but it has been a very long time since I've been on that. You shouldn't have to wait that long for it to kick in.

Not2Spunky
Regular Member


Date Joined Feb 2008
Total Posts : 165
   Posted 7/2/2010 5:57 PM (GMT -7)   
Thanks for the replys,
I made it through my colonoscopy toady with the MoviPrep. Got up at 430 AM and started drinking since I had to leave the house at 8AM and wanted to be mostly cleaned out before I got there as it is an hour away. I made it Yaaaaaaay.
He said it looked alot better then he thought it would, probably from being on the Entocort. Wont know if the inflamation is scar tissue or not until the BX results come back. Said I had alot mucas in the TI and only 1 small polyp he took out.
I talked to him about the insomnia, he said it is probably from the Entocort and I could take all 3 in the mourning.
My GP took me off the Toprol for tachycardia as it was not helping that just lowering my BP. She put me on clonazepam 0.5 1/2 to 1 tabet 2x per day. I think it is helping as my heartrate was down to 80 today. I hope it will help with my sleep and anxiety as well. I feel better taking 1/2 in the AM and 1 at night.
I go back to see the GI (who I just adore) on the 16th and will be started on 6mp at that time. Kinda nervous but excited at the same time. Mixed emotions I guess, but just want to feel better. I am still taking my Bentyl 20mg 1 every night and I found a Multi Vit I can tolerate, the gummy ones from Costco. If I take one in the AM and one at night I can tolerate them. I am excited about that as well. I feel like I am finally on my way to having some normalancy (sp) in my life.
Sorry for such a long post, maybe my experience can help someone else.
KayC
 RIP my beloved Chihuahua: Roxy
DX with CD of the TI in 2004 by colonoscpy biopsy, with partical obstructions x 3. Anemic, constant elevated ESR & WBC. Constant abd. pain and fatique.    
Meds: Vit B-12 shots monthly, zinc, multi vit, Vit E, Pentasa.    

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 2:55 PM (GMT -7)
There are a total of 2,732,234 posts in 301,003 threads.
View Active Threads


Who's Online
This forum has 151166 registered members. Please welcome our newest member, braddiefj.
299 Guest(s), 15 Registered Member(s) are currently online.  Details
L & T, braddiefj, Albannach, Scaredy Cat, mpost, Blumen, Redwing57, Alice22, Jingles1234, Awake_, Dave123, Ggrlsav, trumpet123, JesperTrottier, minnietoty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer